Natural Does Not Mean Safe: Doctor Warns Men About Traditional Bedroom Performance Boosters
A doctor in Zimbabwe has issued a warning to men about the dangers of using traditional medicines to enhance their libido. In a series of tweets, Dr. Misheck Ruwende warned that natural does not always mean safe and that the side effects of herbal medicines can be life-threatening.
The dangers of traditional medicines
Dr Ruwende highlighted the case of a man who had taken a traditional medicine meant for detoxifying and enhancing libido. Since taking the medicine, the man had been urinating non-stop and had started passing bloody urine. Dr Ruwende believes that the man’s kidneys may have been damaged, and warned that cases of major organ damage from traditional medicines are common.
“Natural does not mean safe. This brother, bought some traditional medicine meant for detoxifying/cleansing the body and enhancing libido.
“Since then (24hrs ago) he has been urinating “non stop”. It started as normal urine now its bloody. Chances are high that the kidneys are damaged.
“Because sometimes we don’t know the exact doses, the side effects and safety of herbal medicines, cases of demaging major organs of the body like the kidneys and liver are common. That’s dangerous and can be life-threatening.”
Dr Grant Murewanhema echoed Dr Ruwende’s concerns, stating that some traditional medicines can be too powerful and concentrated, leading to deleterious effects because of high doses.
“You are doing a good job and hope somebody benefits. People must know that in Zim we appreciate that traditional medicines may work and are now being studied in numbers. Some are too powerful/concentrated and have deleterious effects because of high doses.”
Some may also interact with medicines used for chronic conditions, leading to complications. Dr Murewanhema recounted his experiences as a junior doctor where he saw middle-aged to elderly men with AKI (acute kidney injury) after taking sex enhancers, and some had died.
“Some may interact with medicines say for chronic conditions etc. I have pregnant women developing labour complications due to elephant dung, imba yezingizi etc. In my early days as a junior dr I saw middle-aged to elderly men with AKI after taking sex-enhancers and some died.”
- From Pulpit To Divorce Court: Pastor’s Wife Stunned as Husband Demands Divorce After 24-Year Marriage
- Shocking! Popular Harare Bouncer Takes Own Life After Botched Deal
The misconception of natural equals safe
Despite the popularity of traditional medicines, Zimbabwean Twitter user Tino Fusire cautioned that “natural does not mean safe,” and that even a lot of poisons are natural.
The problem is dosage
Another doctor, Dr Dzashe, acknowledged the relevance of traditional medicines but warned that the biggest challenge is not knowing their side effects and that the dosage might be too heavy, leading to long-term side effects.
The use of traditional medicines for various ailments is common in Zimbabwe and other African countries. However, as these doctors’ warnings show, the dangers of using such medicines without proper dosing and supervision are real. Men who are considering using traditional medicines to enhance their libido should be cautious and seek advice from a qualified medical practitioner before doing so.
“The biggest challenge with these traditional medicines is that we do not know their side effects and the dosage might be too heavy. Whilst l appreciate their relevance, we need to be careful because they might have long side effects.”